Alert archive / Nebraska / Tornado Warnings in 2014

Tornado Warning 17, NWS Omaha, NE

June 16, 2014Cuming County, Stanton County, Wayne County, Nebraska

NWS Omaha, NE issued this tornado warning at Jun 16, 2014, 4:12 PM CDT for Cuming County, Stanton County, Wayne County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 4:12 PM CDT (21:12 UTC)
Expired
Jun 16, 2014, 5:00 PM CDT
In force
48 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Tornado
Observed
Hail
2.0 in

Counties Cuming County, NE, Stanton County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 97 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:16 PM CDTTORNADO4 W Wisner, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 3:07 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-485 J/kg
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

103 
WFUS53 KOAX 162112
TOROAX
NEC039-167-179-162200-
/O.NEW.KOAX.TO.W.0017.140616T2112Z-140616T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
412 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN WAYNE COUNTY IN NORTHEAST NEBRASKA...
  NORTHWESTERN CUMING COUNTY IN NORTHEAST NEBRASKA...
  NORTHEASTERN STANTON COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 500 PM CDT

* AT 412 PM CDT...A CONFIRMED TORNADO WAS LOCATED ABOUT 2 MILES 
  SOUTHWEST OF PILGER...OR 17 MILES EAST OF NORFOLK...MOVING 
  NORTHEAST AT 25 MPH.

  HAZARD...DAMAGING TORNADO AND HAIL UP TO TWO INCHES IN DIAMETER. 

  SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THE TORNADO WILL BE NEAR...
  PILGER AROUND 415 PM CDT.
  WISNER AROUND 430 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE 8
MILES SOUTH OF WAYNE.

THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 90 AND
101.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4195 9711 4198 9717 4217 9702 4218 9692
      4209 9683 4202 9684
TIME...MOT...LOC 2112Z 230DEG 22KT 4199 9709 

TORNADO...OBSERVED
HAIL...2.00IN

$$

BOUSTEAD
5 follow-up statements
833 
WWUS53 KOAX 162117
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
417 PM CDT MON JUN 16 2014

NEC039-167-179-162200-
/O.CON.KOAX.TO.W.0017.000000T0000Z-140616T2200Z/
WAYNE NE-CUMING NE-STANTON NE-
417 PM CDT MON JUN 16 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN WAYNE...NORTHWESTERN CUMING AND NORTHEASTERN STANTON
COUNTIES...
    
AT 417 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR PILGER...OR 18 
MILES EAST OF NORFOLK...MOVING NORTHEAST AT 30 MPH.

HAZARD...DAMAGING TORNADO AND TWO INCH HAIL. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADO WILL BE NEAR...
  WISNER AROUND 430 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE 8
MILES SOUTH OF WAYNE.

THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 90 AND
101.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4195 9711 4198 9717 4217 9702 4218 9692
      4209 9683 4202 9684
TIME...MOT...LOC 2117Z 237DEG 24KT 4201 9705 

TORNADO...OBSERVED
HAIL...2.00IN

$$

BOUSTEAD
276 
WWUS53 KOAX 162123
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
423 PM CDT MON JUN 16 2014

NEC039-167-179-162200-
/O.CON.KOAX.TO.W.0017.000000T0000Z-140616T2200Z/
WAYNE NE-CUMING NE-STANTON NE-
423 PM CDT MON JUN 16 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN WAYNE...NORTHWESTERN CUMING AND NORTHEASTERN STANTON
COUNTIES...
    
AT 422 PM CDT...2 CONFIRMED TORNADOES WERE OBSERVED...ONE WAS JUST 
NORTHEAST OF PILGER AND THE OTHER WAS ABOUT 4 MILES WEST NORTHWEST 
OF WISNER.  THE TORNADOES WERE MOVING NORTHEAST AT 35 MPH.

HAZARD...DAMAGING TORNADO AND TWO INCH HAIL. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN WAYNE...NORTHWESTERN CUMING AND NORTHEASTERN STANTON
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...8 MILES SOUTH OF
WAYNE.

THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 93 AND
101.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4196 9706 4205 9712 4217 9702 4218 9692
      4209 9683 4202 9684
TIME...MOT...LOC 2122Z 228DEG 37KT 4203 9697 

TORNADO...OBSERVED
HAIL...2.00IN

$$

BOUSTEAD
374 
WWUS53 KOAX 162128
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
428 PM CDT MON JUN 16 2014

NEC039-167-179-162200-
/O.CON.KOAX.TO.W.0017.000000T0000Z-140616T2200Z/
WAYNE NE-CUMING NE-STANTON NE-
428 PM CDT MON JUN 16 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN WAYNE...NORTHWESTERN CUMING AND NORTHEASTERN STANTON
COUNTIES...
    
AT 427 PM CDT...A CONFIRMED TORNADO WAS LOCATED ABOUT 3 MILES NORTH 
OF WISNER...OR 24 MILES EAST OF NORFOLK...MOVING NORTHEAST AT 40 MPH.

HAZARD...DAMAGING TORNADO AND TWO INCH HAIL. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN WAYNE...NORTHWESTERN CUMING AND NORTHEASTERN STANTON
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...8 MILES SOUTH OF
WAYNE.

THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 96 AND 99.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4200 9703 4205 9712 4217 9702 4218 9692
      4209 9683 4202 9684
TIME...MOT...LOC 2127Z 206DEG 35KT 4208 9695 

TORNADO...OBSERVED
HAIL...2.00IN

$$

BOUSTEAD
749 
WWUS53 KOAX 162133
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
433 PM CDT MON JUN 16 2014

NEC167-162143-
/O.CAN.KOAX.TO.W.0017.000000T0000Z-140616T2200Z/
STANTON NE-

433 PM CDT MON JUN 16 2014

...THE TORNADO WARNING FOR NORTHEASTERN STANTON COUNTY IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA.  THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY AFTERNOON
FOR SOUTHWEST IOWA AND NORTHEAST NEBRASKA.

LAT...LON 4203 9702 4217 9702 4218 9692 4209 9683
      4206 9683
TIME...MOT...LOC 2133Z 228DEG 20KT 4209 9695 

$$

NEC039-179-162200-
/O.CON.KOAX.TO.W.0017.000000T0000Z-140616T2200Z/
WAYNE NE-CUMING NE-
433 PM CDT MON JUN 16 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN WAYNE AND NORTHWESTERN CUMING COUNTIES...
    
AT 433 PM CDT...A CONFIRMED TORNADO WAS LOCATED 7 MILES NORTH OF
WISNER...OR 24 MILES EAST OF NORFOLK...MOVING NORTHEAST AT 30 MPH.

HAZARD...DAMAGING TORNADO AND TWO INCH HAIL. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
8 MILES SOUTH OF WAYNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4203 9702 4217 9702 4218 9692 4209 9683
      4206 9683
TIME...MOT...LOC 2133Z 228DEG 20KT 4209 9695 

TORNADO...OBSERVED
HAIL...2.00IN

$$

BOUSTEAD
725 
WWUS53 KOAX 162146
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
446 PM CDT MON JUN 16 2014

NEC039-179-162155-
/O.CAN.KOAX.TO.W.0017.000000T0000Z-140616T2200Z/
WAYNE NE-CUMING NE-
446 PM CDT MON JUN 16 2014

...THE TORNADO WARNING FOR SOUTHEASTERN WAYNE AND NORTHWESTERN CUMING
COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO A DIFFERENT 
TORNADO WARNING. THEREFORE THIS WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY AFTERNOON
FOR SOUTHWEST IOWA AND NORTHEAST NEBRASKA.

REMEMBER...A TORNADO WARNING STILL REMAINS IN EFFECT FOR SOUTHEAST 
WAYNE...NORTHERN CUMING AND NORTHWEST THURSTON COUNTIES UNTIL 515 
PM.

LAT...LON 4203 9702 4217 9702 4218 9692 4209 9683
      4206 9683
TIME...MOT...LOC 2142Z 230DEG 22KT 4214 9687 

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 16, 6:48 AM CDT, 9 hours 24 minutes earlier.

Area forecast discussion, Jun 16, 6:48 AM CDT, 9 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
648 AM CDT MON JUN 16 2014

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 330 AM CDT MON JUN 16 2014

ELEVATED CONVECTION IS TRYING TO INITIATE ACROSS CENTRAL NEBRASKA
ON THE NOSE OF A 45-50 KNOT LOW LEVEL JET...WHICH IS ALSO
COINCIDENT WITH THE INCREASE OF GULF MOISTURE AS THETAE ADVECTION
CONTINUES FROM THE SOUTHERN PLAINS. THIS CLUSTER OF SHOWERS IS
EXPECTED TO CONTINUE TO STRENGTHEN THROUGH DAYBREAK AND BECOME A
CLUSTER OF POTENTIALLY STRONG THUNDERSTORMS THAT COULD HAVE SOME
LARGE HAIL YET THIS MORNING. RAP CONTINUES TO MOVE THIS INTO
PRIMARILY NORTHEAST NEBRASKA THROUGH THE MORNING...BUT AS DAYTIME
HEATING BEGINS AFTER SUNRISE...COULD SEE A SOUTHWARD EXTENSION
THROUGH THE REMAINDER OF THE FORECAST AREA THAT WILL CONTINUE TO
SLOWLY PUSH EAST THROUGH THE MORNING. WILL HAVE UP TO 50 PERCENT
CHANCE OF STORMS IN NORTHEAST NEBRASKA THIS MORNING...BUT JUST 20
TO 30 PERCENT SOUTHWARD ACROSS REMAINDER OF FORECAST AREA.

THERE IS A BROAD AREA OF LOW PRESSURE ACROSS THE FRONT RANGE EARLY
THIS MORNING...WITH A PSEUDO WARM WARM FRONT EXTENDING EAST
SOUTHEAST FROM THE LOW...WHICH IS ALSO PRIMARILY THE LEADING EDGE
OF UPPER 60S/NEAR 70 DEWPOINTS THAT WILL ALSO OVERSPREAD THE
REGION TODAY. H85 DEWPOINT MOISTURE ALSO SUBSTANTIALLY INCREASES
THROUGH THE DAY...RESULTING IN HIGH INSTABILITY DEVELOPING...
COMBINED WITH DEEP BULK SHEAR OF 40 TO 50 KNOTS. AFTER THE MORNING
ACTIVITY...THERE MAY BE AN HOUR OR TWO BREAK...WITH ADDITIONAL
THUNDERSTORMS DEVELOPING BY MID/LATE AFTERNOON THAT WILL CONTINUE
THROUGH THE EVENING. BY THEN...THE REAL WARM FRONT COULD BE
MOVING THROUGH THE NORTH PART OF THE FORECAST AREA. STEEP MID
LEVEL LAPSE RATES ALSO ACROSS THE REGION ALONG WITH VERY HIGH
INSTABILITY WITH CAPE VALUES FROM 2000-4000 J/KG SHOULD ALLOW FOR
VERY LARGE HAIL TO DEVELOP WITHIN SUPERCELLS THIS AFTERNOON/EVENING.
BELIEVE THE REAL TORNADO THREAT WILL PROBABLY BE IN OUR FAR
NORTHERN FORECAST AREA CLOSER TO THE WARM FRONT SAY BETWEEN KOMA
AND SUX...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE ACROSS THE
REMAINDER OF THE AREA SOUTHWARD FROM THE FRONT. WHATEVER DEVELOPS
WOULD PROBABLY MOSTLY BE OVER BY 06Z...WITH FOCUS SHIFTING EAST OF
THE FORECAST AREA BY THEN.

SPC DOES HAVE THE REGION IN A SLIGHT RISK FOR SEVERE STORMS AND
HAVE NO DOUBT WE'LL HAVE WATCHES ISSUED AT SOME POINT. COULD SEE A
WATCH YET THIS MORNING FOR HAIL THAT MIGHT CLIP PORTIONS OF
NORTHEAST NEBRASKA...THEN ADDITIONAL SEVERE WEATHER THREAT THIS
AFTERNOON AND EVENING.

THEREAFTER...WE'RE LOOKING AT A COUPLE OF HOT AND HUMID DAYS FOR TUESDAY
AND WEDNESDAY. HIGHS SHOULD EASILY REACH THE LOWER/MID 90S TUESDAY...AND
WHEN COMBINED WITH DEWPOINTS IN THE UPPER 60S/LOWER 70S...SHOULD SEE
HEAT INDEX VALUES IN THE UPPER 90S TO LOWER 100S. AND WHILE THIS IS
BELOW HEAT ADVISORY CRITERIA...IT WILL BE THE FIRST REALLY HOT/HUMID
DAY WE'VE EXPERIENCED THIS YEAR. BREEZY SOUTHWESTERLY WINDS WILL
WILL NOT OFFER MUCH COOLING EITHER.

THE SREF AND GFS DO HINT AT ISOLATED STORM DEVELOPMENT TUESDAY EVENING...
BUT BELIEVE WE WILL BE EFFECTIVELY CAPPED WITH H70 TEMPS OF +11
TO +12 ACROSS THE AREA...THUS WILL LEAVE IT DRY TUESDAY NIGHT WITH
MUGGY CONDITIONS AND LOWS ONLY IN THE LOWER/MID 70S.

WEDNESDAY IS ANOTHER HOT DAY WITH HIGHS IN THE LOWER 90S AND JUST
AS HUMID AS TUESDAY...WITH HEAT INDEX VALUES AGAIN IN THE UPPER
90S. THERE IS A FRONTAL BOUNDARY AND ASSOCIATED UPPER WAVE
APPROACHING THE AREA FROM THE WEST...BUT BELIEVE CONVECTION WILL
HOLD OFF IN OUR AREA UNTIL WEDNESDAY NIGHT AND FEEL THAT SREF MAY
BE TOO QUICK ON DEVELOPMENT.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 330 AM CDT MON JUN 16 2014

AFOREMENTIONED WAVE MOVES INTO THE REGION WEDNESDAY NIGHT THEN
ACROSS THE AREA ON THURSDAY. THIS SHOULD BRING IN ANOTHER GOOD
CHANCE OF STORMS WITH 40-60 PERCENT CHANCE...WHICH PUSHES THROUGH
THE AREA ON THURSDAY AND EAST/OUT OF THE REGION THURSDAY NIGHT.
ANOTHER WAVE MATERIALIZES ON THE GFS BY FRIDAY AND MOVES THROUGH
THE AREA FRIDAY NIGHT ALTHOUGH THE ECMWF IS GENERALLY DRY...SO
CONFIDENCE THAT FAR OUT IS TYPICALLY LOW. WILL OPT FOR A DRY
FORECAST SATURDAY...BUT MODELS DO HINT AT ANOTHER WEAK FRONT IN
THE AREA.

&&

.AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 642 AM CDT MON JUN 16 2014

AVIATION CONCERNS TODAY WILL BE RETURN OF DEEP MOISTURE...
FOG...STRATUS AND CONVECTION ALONG WITH STRENGTHENING LOW LEVEL
WINDS. AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPED
OVER CENTRAL NEBRASKA AND THESE WILL CONTINUE TO SHIFT EAST THIS
MORNING. KOFK SHOULD SEE THE BEST COVERAGE AND WILL INCLUDE A
TEMPO GROUP THERE SHOULD BE MORE ISOLATED IN NATURE AT KOMA AND
KLNK WITH SOME MVFR/IFR/PATCHY LIFT CIGS AND VSBYS. THERE MAY BE A
BREAK IN THE ACTIVITY LATE THIS MORNING WITH COVERAGE INCREASING
IN THE AFTERNOON AND EVENING AGAIN. INSTABILITY GREATLY INCREASES
THIS AFTERNOON AND WILL NEED TO WATCH STRENGTH OF STORMS FOR HAIL
AND HIGH WINDS. IF WARM MID LEVEL TEMPERATURES MOVE IN...THESE MAY
LIMIT TSTORM COVERAGE AT KLNK AND KOMA THIS AFTERNOON. LIGHT
SOUTHEAST WINDS EARLY...WILL QUICKLY STRENGTHEN TO 15 TO 25 KTS
WITH GUSTS TO 30KTS THROUGH THE AFTERNOON.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...DEWALD
LONG TERM...DEWALD
AVIATION...ZAPOTOCNY
Hazardous weather outlook, Jun 16, 5:01 AM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
501 AM CDT MON JUN 16 2014

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-170015-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
501 AM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE REGION TODAY
THROUGH THIS EVENING. A FEW STORMS COULD CONTAIN SMALL HAIL IN
NORTHEAST NEBRASKA THIS MORNING. THEN...SEVERE STORMS WILL BE
POSSIBLE THIS AFTERNOON AS VERY HIGH INSTABILITY DEVELOPS AS
DEEPER MOISTURE RETURNS TO THE REGION AND A WARM FRONT LIFTS
NORTHWARD ACROSS THE PLAINS. VERY LARGE HAIL AND DAMAGING WINDS
WILL BE POSSIBLE WITH ANY SUPERCELLS THAT DEVELOP LATER TODAY. AND
ISOLATED TORNADO WILL ALSO BE POSSIBLE BETWEEN OMAHA AND SIOUX
CITY. THUNDERSTORMS SHOULD PUSH EAST OF THE AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT AND HUMID CONDITIONS ARE EXPECTED FOR TUESDAY AND WEDNESDAY.
AFTERNOON HEAT INDEX VALUES COULD APPROACH 95 TO 100 BOTH DAYS.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER IN THE WEEK...FROM
WEDNESDAY NIGHT THROUGH FRIDAY AS A COUPLE OF WEATHER DISTURBANCES
MOVE ONTO THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

DEWALD

In the hours before

Local storm report, Jun 16, 3:43 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
343 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TORNADO          STANTON                 41.95N 97.22W
06/16/2014                   STANTON            NE   LAW ENFORCEMENT

&&

KGROSS
Local storm report, Jun 16, 3:46 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
346 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TORNADO          8 S NORFOLK             41.92N 97.42W
06/16/2014                   MADISON            NE   STORM CHASER

            TORNADO WAS ON THE GROUND 338 PM TO 340 PM NEAR THE
            JUNCTION OF HIGHWAY 81 AND 833 ROAD. THEN LIFTED.

&&

MILLER
Local storm report, Jun 16, 3:49 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
349 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TORNADO          2 SW STANTON            40.95N 97.20W
06/16/2014                   SEWARD             NE   LAW ENFORCEMENT

&&

KGROSS
Local storm report, Jun 16, 3:52 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
352 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TORNADO          2 SW STANTON            41.93N 97.25W
06/16/2014                   STANTON            NE   LAW ENFORCEMENT

&&

KGROSS
Local storm report, Jun 16, 4:07 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
407 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TORNADO          STANTON                 41.95N 97.22W
06/16/2014                   STANTON            NE   TRAINED SPOTTER

            HOME DESTROYED

&&

KGROSS
Local storm report, Jun 16, 4:12 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
412 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TORNADO          6 NNW STANTON           42.03N 97.27W
06/16/2014                   STANTON            NE   STORM CHASER

            HOME DESTROYED APPROXIMATELY 6 TO 7 MILES NORTH NORTHWEST
            OF STANTON. STORM CHASER ALSO REPORTED TORNADO MOVING
            ACROSS HIGHWAY 275 EAST OF NORFOLK.

&&

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:01 PM CDTRiver Flood AdvisoryOAXDodge25 hr
Jun 16, 7:51 AM CDTSpecial Weather StatementOAXMadison54 min
Jun 16, 7:58 AM CDTSevere Thunderstorm WarningOAXBoone, Madison, Platte32 min
Jun 16, 8:17 AM CDTSevere Thunderstorm WarningOAXButler, Seward43 min
Jun 16, 8:27 AM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Pierce, Platte48 min
Jun 16, 8:40 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Platte50 min
Jun 16, 8:41 AM CDTSevere Thunderstorm WarningOAXSaline, Seward49 min
Jun 16, 8:55 AM CDTSevere Thunderstorm WarningOAXCedar, Knox, Pierce50 min
Jun 16, 9:21 AM CDTSpecial Weather StatementOAXCedar, Knox, Pierce, Stanton, Wayne24 min
Jun 16, 9:26 AM CDTSevere Thunderstorm WarningOAXButler, Seward34 min
Jun 16, 9:29 AM CDTSpecial Weather StatementOAXColfax, Stanton, Wayne46 min
Jun 16, 9:44 AM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward46 min
Jun 16, 9:52 AM CDTSpecial Weather StatementOAXLancaster53 min
Jun 16, 9:58 AM CDTSevere Thunderstorm WarningOAXCuming, Thurston, Wayne32 min
Jun 16, 10:23 AM CDTSevere Thunderstorm WarningOAXDodge37 min
Jun 16, 10:26 AM CDTSevere Thunderstorm WarningOAXLancaster, Saunders49 min
Jun 16, 10:32 AM CDTSpecial Weather StatementOAXCedar, Stanton, Wayne28 min
Jun 16, 10:40 AM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington50 min
Jun 16, 10:54 AM CDTSevere Thunderstorm WarningOAXCuming, Thurston, Wayne36 min
Jun 16, 11:00 AM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy, Saunders60 min
Jun 16, 11:18 AM CDTSevere Thunderstorm WarningOAXDodge, Douglas, Saunders, Washington27 min
Jun 16, 11:21 AM CDTSevere Thunderstorm WarningOAXBurt54 min
Jun 16, 11:24 AM CDTAreal Flood AdvisoryOAXCuming, Stanton, Thurston, Wayne3 hr
Jun 16, 11:24 AM CDTSevere Thunderstorm WarningOAXThurston36 min
Jun 16, 11:32 AM CDTAreal Flood AdvisoryOAXDouglas3 hr
Jun 16, 11:34 AM CDTSevere Thunderstorm WarningOAXDouglas, Washington56 min
Jun 16, 11:42 AM CDTSevere Thunderstorm WarningOAXBurt, Washington33 min
Jun 16, 12:02 PM CDTSevere Thunderstorm WarningOAXCedar28 min
Jun 16, 2:04 PM CDTSpecial Weather StatementOAXBoone, Madison, Platte, Stanton26 min
Jun 16, 2:07 PM CDTRiver Flood WarningOAXCass29 hr
Jun 16, 2:07 PM CDTRiver Flood WarningOAXOtoe11 days
Jun 16, 2:07 PM CDTRiver Flood WarningOAXNemaha18 days
Jun 16, 2:07 PM CDTRiver Flood WarningOAXRichardson18 days
Jun 16, 2:17 PM CDTSpecial Weather StatementOAXMadison28 min
Jun 16, 2:57 PM CDTSpecial Weather StatementOAXMadison48 min
Jun 16, 3:03 PM CDTSevere Thunderstorm WarningOAXMadison, Platte, Stanton42 min
Jun 16, 3:40 PM CDTSevere Thunderstorm WarningOAXCuming, Stanton, Wayne50 min
Jun 16, 3:41 PM CDTTornado WarningOAXCuming, Stanton34 min
Jun 16, 4:29 PM CDTSevere Thunderstorm WarningOAXCuming, Stanton, Thurston, Wayne46 min
Jun 16, 4:40 PM CDTTornado Warning Tornado observedOAXCuming, Thurston, Wayne35 min
Jun 16, 5:05 PM CDTFlash Flood WarningOAXCuming, Stanton, Thurston, Wayne4 hr
Jun 16, 5:15 PM CDTSevere Thunderstorm WarningOAXThurston30 min
Jun 16, 5:19 PM CDTTornado WarningOAXThurston26 min

Nearby

Tornado Warnings in Nebraska, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.